Sign in to follow this  
Followers 0

Invega

10 posts in this topic

Posted · Report post

The good, the bad, the ugly??

Anyone have any experience with it? If so, what was it like for you.

Pdoc put me on this instead of the Geodon that I was hoping for. I did a quick google search, but can't find much. It says it's a lot like Risperadal, which I've never been on either...

Any advice?

Share this post


Link to post
Share on other sites

Posted · Report post

Invega is an active metabolite of risperidone so it's going to be very similar to risperidone. In theory, it should have fewer side effects than risperidone because you are getting rid of the inactive metabolites (junk), but from everything I've read, the side effect profile is very similar to risperidone.

I took it for a while, but I didn't like it as well as risperidone because risperidone gave me an energy boost (yes!) which I didn't get with Invega. But that is just me ... I react funny to meds.

Share this post


Link to post
Share on other sites

Posted · Report post

I appear to react funny too. I apologized to pdoc tonight for being so difficult and a pain in his tush. He laughed and said "noooo, you are no pain. you are just sensitive to medications."

I don't know if that's a good thing or a bad thing. I'm hoping it helps me sleep, but not turn me into a zombie.

Thanks jt.

Share this post


Link to post
Share on other sites

Posted · Report post

I take 12mgs invega in am. Been on it a year. I havent had any noticeable side effects wiith it. When i was on risperal i did

Share this post


Link to post
Share on other sites

Posted · Report post

I actually got a weird reaction where I was having hallucinations and delusions while taking Invega. I was taking navane at the same time and I just started having very terrifying hallucinations and delusions. Once I stopped taking the invega, that side effect went away. My navane was keeping me very stablle before I started taking invega so it was very unusual. Tapering off the invega sucked too as I had extreme nausea and threw up all the time.

Share this post


Link to post
Share on other sites

Posted · Report post

I took Invega for about three or so weeks. Bear in mind that I'm a magical unicorn when it comes to meds and I can get all sorts of atypical side effects, so unless you are also a unicorn, this may not happen to you...

Invega gave me Parkinsonian symptoms: I lost all expression on my face, my muscles were rigid and I couldn't do things like write with my hand. My writing developed the type of shakiness in quality that characterises people with Parksinson's. I also began to constantly ruminate over everything, running a "What if?" scenario. It got to the point where I was running "What if?" scenarios to past events.

Lastly, Invega gave me a chemical lobotomy of sorts. While I could understand what others were saying to me, I had a problem with finding words so it took a while for me to respond. Sometimes, by the time I formulated a response, the conversation would have moved on. Other times, my responses were truncated. I knew I had a problem when I was in a café with some friends and my most meaningful contribution to the conversation was, "...yeah."

So, that's my experience with Invega. It didn't work well with me at all. My pdoc mentioned that a lot of his patients do find Invega very useful, so I think it's a good drug for a lot of people. Just not for me :P

Share this post


Link to post
Share on other sites

Posted · Report post

I used once. Was a good med, only felt a bit sleepy.

Share this post


Link to post
Share on other sites

Posted · Report post

Well.....I did ask for the good, the bad and the ugly :P And I'm happy I got it!

Took my first dose last night, 3mg and I slept 12 hours. So not good! This stinks, I'm either sleeping too much or not sleeping at all. Both sides of that means horrible things for my mood. I either end up hypo from not enough sleep or depressed and unmotivated because of too much sleep.

I really hope it levels out, or in a month he'll be even more frustrated with me.

Share this post


Link to post
Share on other sites

Posted · Report post

Well hope things work out for you. I been on Invega 9mg over a year. The weight gain appetite is bad. But it does a great job settling down my head.

Share this post


Link to post
Share on other sites

Posted · Report post

I have started out at 3mg and not had any problems, but I know this is the low recommended dosage. I will be going up to 6mg in one week. I have reports from two people [one took the sustenna injection and the other took the pills] that Invega can work very well for hallucinations, which is the positive symptom that I am looking to control. My doctor said it is also supposed to act as a mood stabilizer as well, and wanted to eventually take me off of some of my other medications and just have me on the Invega. So far, I have not felt tired or slowed down from the 3mg dosage. I am still getting minor hallucinations but they are not nearly as bad as when I got out of the hospital. However, I have also been taking PRN Zyprexa so I guess I am still unable to tell whether the Invega is working. I don't think I will need the PRN Zyprexa any longer though since I am getting my anxiety pills [stelazine] so I will be able to more accurately judge from here on out.

Has anyone else had positive experiences on this drug? It seems like a weird one to me, but I am willing to try almost anything right now.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0